Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 84, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Jun 3, 2005, 10:32 PM CDT for Cimarron County, Oklahoma. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 3, 2005, 10:32 PM CDT (03:32 UTC)
- Expired
- Jun 3, 2005, 11:30 PM CDT
- In force
- 58 min
- Issued by
- NWS Amarillo, TX
- Area
- Counties, with a storm outline in the text
County Cimarron County, OK
The radar
The Amarillo radar (KAMA), 197 km from the middle of the area, began a volume at 03:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 3.5 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 52 J/kg
- Mixed-layer CIN
- -171 J/kg
- Mixed-layer LCL
- 1311 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 177 m²/s²
- 0-3 km storm-relative helicity
- 244 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KAMA 040333 SVRAMA OKC025-040430- /O.NEW.KAMA.SV.W.0084.050604T0332Z-050604T0430Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE AMARILLO TX 1032 PM CDT FRI JUN 3 2005 THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CIMARRON COUNTY IN THE PANHANDLE OF OKLAHOMA THIS INCLUDES THE CITY OF KENTON * UNTIL 1130 PM CDT * AT 1030 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR KENTON...OR ABOUT 31 MILES NORTHWEST OF BOISE CITY...AND MOVING EAST AT 20 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BLACK MESA PARK...KEYES AND GRIGGS. LARGE HAIL...DAMAGING WINDS...VERY HEAVY RAINS...AND DEADLY CLOUD TO GROUND LIGHTNING ARE EXPECTED WITH THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER. TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 8 0 6 3 3 5 1 1 2 1. LAT...LON 3699 10299 3675 10299 3653 10207 3696 10207 $$ BROST
1 follow-up statement
000 WWUS54 KAMA 040354 SVSAMA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 1053 PM CDT FRI JUN 3 2005 OKC025-040430- /O.CON.KAMA.SV.W.0084.000000T0000Z-050604T0430Z/ CIMARRON OK- 1053 PM CDT FRI JUN 3 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 1130 PM CDT FOR CIMARRON COUNTY... AT 1050 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 6 MILES NORTH OF BLACK MESA PARK...OR ABOUT 23 MILES NORTHWEST OF BOISE CITY...MOVING EAST AT 20 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO KEYES AND GRIGGS. MOTORISTS ALONG STATE ROUTE 325 SHOULD BE AWARE OF THE DANGEROUS DRIVING CONDITIONS. TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 8 0 6 3 3 5 1 1 2 1. LAT...LON 3699 10299 3675 10299 3653 10207 3696 10207 $$ JJB
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 4:05 PM CDT, 6 hours 27 minutes earlier.
Area forecast discussion, Jun 3, 4:05 PM CDT, 6 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 405 PM CDT FRI JUN 3 2005 .DISCUSSION... DEPARTING MCV OR S/W...YOU CHOOSE...CONTINUES TO BRING SHOWERS ACROSS THE NORTHERN PART OF THE CWA...AND SUBSIDENCE BEHIND IT IS HOLDING NEW CONVECTION AT BAY ACROSS THE SW. COULD NOT RULE OUT CONVECTION TONIGHT MAINLY ACROSS THE SRN SECTIONS OF THE AREA...SO LEFT POPS IN BUT DROPPED THE CHANCES DOWN TO SLIGHT CHANCE. KEPT POPS HIGH OVER THE OK PNHDL WHERE SHOWERS AND STORMS ARE ONGOING... BUT THESE SHOULD MOVE OUT OF THE AREA BY SUNSET. WILL ALSO HAVE TO WATCH NEW CONVECTION FORMING OVER THE HIER TRRN OF NM AND SEE IF THESE CAN SKIRT OUR NORTHERN AREAS. WEAK FRONT WILL SLIDE INTO THE NRN PART OF THE TX PNHDL TOMORROW... AND STALL OUT WHICH COULD PROVIDE A FOCUS FOR CONVECTION TOMORROW AFTERNOON. HOWEVER...LACK OF MID LEVEL FORCING AND PERSISTENT CAP MIGHT HOLD THINGS AT BAY. MODELS NOW SLIDE THE SECOND SURGE OF FRONT ACROSS THE AREA EARLY SUNDAY MORNING WHICH IS A BIT SLOWER THAN PREVIOUS PACKAGE. TEMPS WILL NOT BE AFFECTED TOO MUCH WITH THE FRONT...BUT WILL HAVE TO WAIT AND SEE HOW MODELS HANDLE THE CAA BEHIND THE FRONT. GRIDS FOR MOST PART WERE IN GREAT SHAPE WITH ONLY MINOR CHANGES TO TEMP AND WIND GRIDS FOR FRONTAL PASSAGE. DID NOT HAVE MUCH TIME TO VIEW EXTENDED PORTION OF THE FCST WITH THE ACTIVE WEATHER WE HAVE HAD OVER THE FCST AREA. SWLY FLOW WILL CONTINUE THROUGH THE NEXT SEVEN DAYS WHICH WILL PROVIDE FOR A SLIM POSSIBILITY OF STORMS SOME AFTERNOONS. DID NOT CHANGE POP GRIDS AS ANY S/W THAT MOVES OVER THE REGION WILL BE HARD TO DETECT IN EXTENDED MODELS. GRIDS APPEAR IN GOOD SHAPE SO NO MAJOR CHANGES. FCSTID = JORDAN && .PRELIMINARY POINT TEMPS/POPS... AMARILLO TX 58 84 55 85 / 20 20 20 0 BEAVER OK 63 86 58 86 / 30 20 20 0 BOISE CITY OK 55 76 51 85 / 20 20 20 0 BORGER TX 60 87 58 87 / 20 20 20 0 BOYS RANCH TX 57 84 56 87 / 20 20 20 0 CANYON TX 58 85 55 86 / 20 20 20 0 CLARENDON TX 62 89 60 88 / 30 20 20 0 DALHART TX 56 79 53 85 / 20 20 20 0 GUYMON OK 61 81 55 85 / 30 20 20 0 HEREFORD TX 58 84 55 86 / 10 20 20 0 LIPSCOMB TX 64 88 59 86 / 30 20 20 0 PAMPA TX 62 87 58 86 / 30 20 20 0 SHAMROCK TX 65 90 62 89 / 30 20 20 0 WELLINGTON TX 65 91 63 92 / 30 20 20 0 && .AMA WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 10/17
Hazardous weather outlook, Jun 3, 1:01 PM CDT, 9 hours 31 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 101 PM CDT FRI JUN 3 2005 OKZ001>003-TXZ001>020-041100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 101 PM CDT FRI JUN 3 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... SHOWERS AND THUNDERSTORMS LOCATED ACROSS A LARGE PORTION OF THE PANHANDLES THIS AFTERNOON WILL BECOME STRONGER AS AN UPPER LEVEL DISTURBANCE MOVES ACROSS THE AREA. WHILE AT THIS TIME IT APPEARS THE STORMS SHOULD REMAIN BELOW SEVERE LEVELS...THERE IS A SLIGHT RISK THAT SEVERE THUNDERSTORMS COULD DEVELOP MAINLY ACROSS THE SOUTHERN AND EASTERN PANHANDLES THIS AFTERNOON AND EVENING AS THE ATMOSPHERE BECOMES MORE UNSTABLE. .DAYS TWO THROUGH SEVEN... THERE IS ALSO A SLIGHT RISK OF SEVERE THUNDERSTORMS SATURDAY EVENING ACROSS THE EASTERN THIRD OF THE PANHANDLES. STORMS MAY BE CAPABLE OF PRODUCING STRONG WINDS AND LARGE HAIL. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS AND EMERGENCY MANAGEMENT GROUPS SHOULD BE PREPARED FOR POSSIBLE ACTIVATION LATER THIS AFTERNOON AND TONIGHT. HENNIG
In the hours before
Local storm report, Jun 3, 5:54 PM CDT, 4 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE AMARILLO TX
554 PM CDT FRI JUN 03 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 AM NON-TSTM WND GST 6 E AMARILLO 35.20N 101.71W
06/03/2005 90 MPH POTTER TX CNTY OFFICIAL
RECIEVED CALL FROM CLEMENTS UNIT/60 CARS WITH WINDOWS
BLOWN OUT/A FEW FLIPPED OVERNearby
Severe Thunderstorm Warnings in Oklahoma, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.